Alert archive / New York / Flash Flood Warnings in 2010

Flash Flood Warning 5, NWS Buffalo, NY

July 13, 2010Monroe County, New York

NWS Buffalo, NY issued this flash flood warning at Jul 13, 2010, 2:47 PM EDT for Monroe County, New York. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2010, 2:47 PM EDT (18:47 UTC)
Expired
Jul 13, 2010, 4:53 PM EDT
In force
2 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

County Monroe County, NY

The radar

The Buffalo radar (KBUF), 98 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2010-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 410 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2010-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
410 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

374 
WGUS51 KBUF 131847
FFWBUF
NYC055-132145-
/O.NEW.KBUF.FF.W.0005.100713T1847Z-100713T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
247 PM EDT TUE JUL 13 2010

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN MONROE COUNTY IN WESTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...ROCHESTER...IRONDEQUOIT...EAST       
  ROCHESTER...BRIGHTON...

* UNTIL 545 PM EDT

* AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A THUNDERSTORM PRODUCING TORRENTIAL RAINFALL OVER THE EASTERN      
  PORTION OF THE ROCHESTER METRO AREA. RADAR ESTIMATES THAT UP TO 2  
  INCHES OF RAIN HAS FALLEN IN THE PAST HOUR OVER THE EASTERN        
  PORTION OF ROCHESTER...BRIGHTON...AND PORTIONS OF IRONDEQUOIT. THE 
  MEDIA REPORTED RAPIDLY RISING WATER IN POOR DRAINAGE AREAS OF THE  
  CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4305 7766 4323 7760 4327 7740 4304 7747

$$

HITCHCOCK
2 follow-up statements
717 
WGUS71 KBUF 131944
FFSBUF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
344 PM EDT TUE JUL 13 2010

NYC055-132145-
/O.CON.KBUF.FF.W.0005.000000T0000Z-100713T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE NY-
344 PM EDT TUE JUL 13 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR EAST
CENTRAL MONROE COUNTY...

AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS HAVE MOVED EAST AND SOUTH OF THE ROCHESTER AREA. WHILE 
THE RISK OF HEAVY RAIN HAS DIMINISHED...EXCESSIVE RUNOFF FROM 
PREVIOUS HEAVY RAINFALL WILL CONTINUE TO RESULT IN HIGH WATER IN 
SMALL STREAMS AND CREEKS AS WELL AS SOME URBAN AREAS. LOCAL LAW 
ENFORCEMENT REPORTS HIGH WATER IN SOME RESIDENTIAL AREAS AND 
UNDERPASSES IN THE EASTERN PORTION OF THE ROCHESTER METRO AREA. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEBSTER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4310 7764 4323 7759 4327 7740 4313 7745

$$

HITCHCOCK
933 
WGUS71 KBUF 132053
FFSBUF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
453 PM EDT TUE JUL 13 2010

NYC055-132101-
/O.CAN.KBUF.FF.W.0005.000000T0000Z-100713T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE NY-
453 PM EDT TUE JUL 13 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN MONROE 
COUNTY...

DOPPER RADAR INDICATED HEAVY RAINFALL HAS MOVED EAST OF THE 
ROCHESTER AERA. LOCAL LAW ENFORCEMENT REPORTED THAT HIGH WATER HAS 
RECEEDED ON AREA ROADS...THUS THE FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 4310 7764 4323 7759 4327 7740 4313 7745

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 2:02 PM EDT, 45 minutes earlier.

Area forecast discussion, Jul 13, 2:02 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
202 PM EDT TUE JUL 13 2010

.SYNOPSIS...
A VERY WEAK AREA OF LOW PRESSURE WILL MOVE SLOWLY EAST ACROSS THE
REGION TODAY AND BRING SOME SCATTERED SHOWERS AND THUNDERSTORMS TO
THE REGION TODAY. THE LOW AND ITS TRAILING COLD FRONT WILL MOVE
SOUTHEAST OF THE AREA LATER THIS EVENING WITH THE THREAT OF
PRECIPITATION ENDING FROM NORTHWEST TO SOUTHEAST THIS EVENING. HIGH
PRESSURE WILL BUILD BACK INTO THE REGION WEDNESDAY AND THURSDAY
BRINGING A RETURN TO SUNSHINE AND VERY WARM TEMPERATURES. THE NEXT
CHANCE OF RAIN WILL ARRIVE FRIDAY AS A WEAK COLD FRONT APPROACHES
THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
IT WILL BE TOUGH TO TIME PRECIP TODAY AS MULTIPLE SHORT WAVES ARE
FORECAST TO MOVE NORTHEAST ACROSS THE AREA DURING THE COURSE OF THE
DAY. THE NAM 12 SHOWS THE POTENTIAL FOR A LAKE BREEZE CONVERGENCE
ZONE TO DEVELOP BY MID DAY ALONG THE NIAGARA ESCARPMENT FROM NIAGARA
FALLS TO NEAR ROCHESTER. THIS SEEMS REASONABLE AS RADAR SHOWS A
DISTINCT BAND /LAKE BREEZE/ ALONG THE WESTERN LAKE ONTARIO SHORE.
HOWEVER, WILL DISCOUNT NAM12 SHOWING PRECIP OVER LAKE ERIE AS THE
LAKE WILL STABILIZE THE LOWEST LAYERS EARLY THIS AFTERNOON.

EXPECT THE THREAT OF PRECIP TO INCREASE WITH DAYTIME HEATING TODAY
AS THE AIR IS QUITE MOIST WITH DEW POINTS IN THE MID-UPPER 60S AND
EVEN AROUND 70 NEAR ROCHESTER. AT THIS TIME...IT APPEARS THE BEST
CHANCES WILL BE ACROSS THE EASTERN LK ONTARIO COUNTIES AND PORTIONS
OF THE FINGER LAKES. FARTHER TO THE WEST...EXPECT THE HIGHER THREAT
ALONG THE LAKE BREEZE BOUNDARIES AND ACROSS THE HIGHER TERRAIN OF
THE WESTERN SOUTHERN TIER.

EXPECT HIGHS TODAY FROM THE UPPER 70S TO LOWER 80S ACROSS THE
SOUTHERN TIER AND EAST OF LK ONTARIO, LOW TO MID 80S ELSEWHERE. THE
THREAT OF PRECIP SHLD END FROM WEST TO EAST THIS EVENING, ENDING
ACROSS AREAS EAST OF LK ONTARIO LATER TONIGHT. CLOUDS WILL LINGER
THOUGH AS THE TRAILING UPPER TROUGH ONLY GETS TO EASTERN NEW YORK BY
12Z WEDNESDAY. EXPECT LOWS TONIGHT GENERALLY IN THE MID 60S WITH
LOWER 60S INTERIOR OF THE SOUTHERN TIER.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
VIGOROUS UPPER LEVEL TROUGH FOR THIS TIME OF YEAR CURRENTLY PUSHING
THROUGH THE PACIFIC NORTHWEST WITH THE LOW CENTER WORKING ACROSS
THE CANADIAN BORDER. THIS SYSTEM WILL CONTINUE EASTWARD THROUGH MID
WEEK RESULTING IN BUILDING HEIGHTS DOWNSTREAM INTO THE GREAT LAKES
REGION BY WEDNESDAY. ASSOCIATED DRYING WILL WORK INTO THE AREA
HELPING TO SHIFT DEEPER MOISTURE EASTWARD BRING INCREASING SUNSHINE
THROUGH THE DAY WEDNESDAY. 850 MB TEMPERATURES PUSHING INTO THE MID
TEENS BY EVENING UNDER PLENTY OF MID JULY INSOLATION...SHOULD
TRANSLATE INTO HIGHS IN THE LOWER TO MID 80S.

SURFACE HIGH AND UPPER RIDGE AXIS SETTLING OVER THE AREA WEDNESDAY
NIGHT WILL LEAD TO FAIR WEATHER WITH OVERNIGHT TEMPERATURES MAINLY
IN THE LOWER TO MID 60S...ALTHOUGH UPPER 50S LIKELY ACROSS THE
SOUTHERN TIER AND EAST OF LAKE ONTARIO.

UPPER RIDGE AXIS WILL SHIFT EAST THURSDAY AND THURSDAY NIGHT
ALLOWING A DEEPER SOUTHWEST FLOW TO DEVELOP. THIS WILL EFFECTIVELY
HELP DRIVE DEEPER MOISTURE NORTHWARD...WHILE PUSHING 850 MB
TEMPERATURES TO NEAR +20C. THIS WILL LEAD TO HIGHS IN THE UPPER 80S
TO LOWER 90S. WOULD NOT RULE OUT AN ISOLATED LATE DAY
SHOWER/THUNDERSTORM WITH THE INITIAL MOISTURE TRANSPORT/THETA-E
SURGE...BUT ATMOSPHERE SHOULD REMAIN EFFECTIVELY CAPPED.

A BETTER CONVECTIVE FOCUS WILL LIKELY BE TIED TO THE STRONGER
FORCING ASSOCIATED WITH BETTER HEIGHT FALLS AND A MID LEVEL SPEED
MAX PUSHING ACROSS SOUTHERN ONTARIO THURSDAY NIGHT. THIS WILL BE
ACCOMPANIED BY A COLD FRONT THAT WILL BE APPROACHING THE AREA TOWARD
FRIDAY MORNING.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
MAIN FEATURE DURING THIS PERIOD WILL BE THE PASSAGE OF A WEAKENING
COLD FRONT ON FRIDAY. 12Z MODELS HAVE SLOWED ITS PASSAGE
SOMEWHAT...DUE TO FAIRLY ZONAL FLOW...BUT GFS DOES PUSH IT FAR
ENOUGH SOUTH TO ALLOW HIGH PRESSURE TO NOSE IN ON SATURDAY AND HPC
GRAPHICS SEEM TO CONCUR. 00Z ECMWF DEVELOPS A WAVE ALONG IT THOUGH
AND DOESNT PUSH IT SAFELY SOUTH OF OUR AREA UNTIL SAT NT...SO WE
HAVE SOME UNCERTAINTY FOR SATURDAY. WILL GO WITH A GENERAL 40 POP
FOR FRIDAY...NO WASHOUT BUT SOME SHOWERS AND THUNDERSTORMS WITH THE
FRONT...GRADUALLY TAPERING POPS OFF FRI NT FROM NORTHWEST TO SOUTHEAST
AND LEAVE CHC POPS ACROSS SRN TIER FOR FIRST HALF OF
SATURDAY...WHILE SHOWING SOME SUN AND ONLY SLGT CHC POPS FURTHER
NORTH.

GFS IS A BIT MORE AGGRESSIVE WITH PUSH OF DRIER AIR LATER SAT AND
SUNDAY WITH A SLIGHTLY STRONGER TROF ALOFT. THIS WOULD LEAD TO A
VERY PLEASANT WEEKEND WITH 850 MB TEMPS OF 12-14C SUPPORTING ONLY
U70S/L80S WITH LOW HUMIDITY. ECMWF IS NOT AS STRONG WITH THIS PUSH
AND A BIT WARMER...WILL SPLIT THE DIFFERENCE THIS FAR OUT...DRY
LATER SAT AND SUN WITH TEMPS IN L-M 80S AND MODERATE HUMIDITY.
MONDAY WILL START DRY BUT WILL BRING CHC POPS IN LATER IN DAY PER
ECMWF..ALTHOUGH BULK OF ANY ACTIVITY LIKELY TO HOLD OFF UNTIL MON
NT. STILL WARM AND MORE HUMID.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
TIMING WILL BE TOUGH ON DEVELOPMENT OF SHOWERS AND THUNDERSTORMS FOR
THE REST OF TODAY AS THEY COULD POP UP AT ANY TIME WITH DAYTIME
HEATING. THE ONE SAVING GRACE IS THAT HRRR DATA HAS BEEN DEPICTING
THE LAKE BREEZE INTERACTION WELL...WHICH CORRESPONDS WELL WITH THE
CONVECTION OVER THE LOWER GENESEE VALLEY AND KEEPING ONLY SCATTERED
RAIN SHOWERS ALONG LAKE BREEZES OFF LAKE ERIE AND WESTERN END OF
LAKE ONTARIO. WILL CONTINUE MENTION OF VCSH AND CB IN THE
KROC/KJHW/KBUF TAFS IN THESE AREAS FOR EARLY AFTERNOON. THE ACTIVITY
SHLD TAPER OFF/END FROM WEST TO EAST THIS EVENING. EXPECT FOG/LOW
CLOUDS TO DEVELOP ACROSS THE SOUTHERN TIER LATE TONIGHT LOWERING
CONDITIONS TO IFR/LIFR WITH SOME OTHER AREAS EXPECTING MVFR
CONDITIONS IN FOG MAINLY AROUND KROC/KART...THROUGH 12Z-14Z. VFR
CONDITIONS WILL PREVAIL THROUGH THE REST OF WEDNESDAY.

OUTLOOK...
WEDNESDAY NIGHT AND THURSDAY...VFR.
FRIDAY...VFR/MVFR WITH A CHANCE OF SHOWERS/THUNDERSTORMS.
SATURDAY AND SUNDAY...MAINLY VFR.

&&

.MARINE...
WINDS AND WAVES ARE EXPECTED TO STAY BELOW SMALL CRAFT ADVSRY
CRITERIA THROUGH AT LEAST THE END OF THE WEEK. ANY SHOWERS AND
THUNDERSTORMS THAT DEVELOP CAN PRODUCE LOCALLY HIGHER WINDS AND
WAVES FOR BRIEF PERIODS OF TIME.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJP
NEAR TERM...JJP/WCH
SHORT TERM...TMA
LONG TERM...SFM
AVIATION...WCH
MARINE...JJP
Hazardous weather outlook, Jul 13, 5:26 AM EDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
526 AM EDT TUE JUL 13 2010

NYZ001>008-010>014-019>021-085-140930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
526 AM EDT TUE JUL 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-140930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
526 AM EDT TUE JUL 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jul 13, 1:38 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
138 PM EDT TUE JUL 13 2010

NYZ003-131845-
MONROE-
INCLUDING THE CITY OF...ROCHESTER
138 PM EDT TUE JUL 13 2010

...HEAVY SHOWERS AND THUNDERSTORMS THIS AFTERNOON...

AT 130 PM A BATCH OF HEAVY SHOWERS AND THUNDERSTORMS EXTENDED
ACROSS MUCH OF WESTERN MONROE COUNTY. THESE SHOWERS WERE LOCATED
FROM NEAR LE ROY AND BERGEN IN GENESEE COUNTY NORTHWARD TOWARDS
BRADDOCK BAY IN MONROE COUNTY AND INCLUDED THE CITIES OF
CHURCHVILLE...SPENCERPORT...AND HILTON.

THIS HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN ROADWAYS AND
POOR DRAINAGE AREAS. ALSO MOTORISTS SHOULD BE PREPARED FOR REDUCED
VISIBILITIES WITHIN THE HEAVY SHOWERS OF A QUARTER MILE OR LESS
AT TIMES.

IN ADDITION TO THESE SHOWERS...THUNDERSTORMS WILL PRODUCE CLOUD TO
GROUND LIGHTNING STRIKES AND GUSTY WINDS.

THESE STORMS WILL ALSO BRING A DRENCHING RAINFALL AND CLOUD TO
GROUND LIGHTNING TO LAKESHORE PARKS ALONG LAKE ONTARIO ESPECIALLY
THOSE PARKS BETWEEN HAMLIN BEACH AND IRONDEQUOIT BAY.

THIS ACTIVITY IS EXPECTED TO SLOWLY DRIFT EASTWARD AND BRING RAIN
TO THE METRO ROCHESTER AREA. ADDITIONAL SHOWERS AND THUNDERSTORMS
WILL ALSO PASS ACROSS PARTS OF THE GENESEE VALLEY THROUGH THE
AFTERNOON HOURS.

THOMAS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:31 PM EDTAreal Flood AdvisoryBUFMonroe2 hr
Jul 13, 4:11 PM EDTFlash Flood WarningBUFOntario, Wayne3 hr
Jul 13, 4:44 PM EDTFlash Flood WarningBUFLivingston3 hr
Jul 13, 4:53 PM EDTFlash Flood WarningBUFLivingston, Ontario3 hr
Jul 13, 5:40 PM EDTAreal Flood AdvisoryBUFCattaraugus93 min
Jul 13, 5:49 PM EDTFlash Flood WarningBUFOntario3 hr
Jul 13, 6:54 PM EDTAreal Flood AdvisoryBUFAllegany90 min
Jul 13, 7:34 PM EDTFlash Flood WarningBUFAllegany3 hr

Nearby

Flash Flood Warnings in New York, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.